Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 15, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Jun 9, 2017, 4:17 PM EDT. It took effect at Jun 10, 2017, 10:00 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 4:17 PM EDT (20:17 UTC)
- In effect from
- Jun 10, 2017, 10:00 AM EDT
- Expired
- Jun 11, 2017, 3:25 AM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
408 WHUS73 KAPX 092017 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 417 PM EDT FRI JUN 9 2017 LMZ344>346-100430- /O.UPG.KAPX.SC.Y.0054.170610T1400Z-170611T1000Z/ /O.NEW.KAPX.GL.W.0015.170610T1400Z-170611T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 417 PM EDT FRI JUN 9 2017 ...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-LSZ321-322-100430- /O.CON.KAPX.SC.Y.0054.170610T1400Z-170611T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 417 PM EDT FRI JUN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
6 follow-up statements
694 WHUS73 KAPX 100208 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1008 PM EDT FRI JUN 9 2017 LMZ344>346-101015- /O.CON.KAPX.GL.W.0015.170610T1400Z-170611T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1008 PM EDT FRI JUN 9 2017 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-LSZ321-322-101015- /O.CON.KAPX.SC.Y.0054.170610T1400Z-170611T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1008 PM EDT FRI JUN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
196 WHUS73 KAPX 100821 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 421 AM EDT SAT JUN 10 2017 LMZ341-342-LSZ321-322-101630- /O.UPG.KAPX.SC.Y.0054.170610T1400Z-170611T1000Z/ /O.EXA.KAPX.GL.W.0015.170610T1400Z-170611T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 421 AM EDT SAT JUN 10 2017 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-101630- /O.CON.KAPX.GL.W.0015.170610T1400Z-170611T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 421 AM EDT SAT JUN 10 2017 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-101630- /O.CON.KAPX.SC.Y.0054.170610T1400Z-170611T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 421 AM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
126 WHUS73 KAPX 101428 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1028 AM EDT SAT JUN 10 2017 LMZ341-342-344>346-LSZ321-322-102230- /O.CON.KAPX.GL.W.0015.000000T0000Z-170611T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1028 AM EDT SAT JUN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-102230- /O.CON.KAPX.SC.Y.0054.000000T0000Z-170611T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1028 AM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
563 WHUS73 KAPX 101952 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EDT SAT JUN 10 2017 LMZ341-342-344>346-LSZ321-322-110400- /O.CON.KAPX.GL.W.0015.000000T0000Z-170611T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 352 PM EDT SAT JUN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-110400- /O.CON.KAPX.SC.Y.0054.000000T0000Z-170611T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 352 PM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
895 WHUS73 KAPX 110206 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1006 PM EDT SAT JUN 10 2017 LMZ341-342-344>346-LSZ321-322-111000- /O.CON.KAPX.GL.W.0015.000000T0000Z-170611T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1006 PM EDT SAT JUN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-111000- /O.CON.KAPX.SC.Y.0054.000000T0000Z-170611T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1006 PM EDT SAT JUN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
164 WHUS73 KAPX 110725 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 325 AM EDT SUN JUN 11 2017 LMZ342-344>346-111500- /O.CAN.KAPX.GL.W.0015.000000T0000Z-170611T1000Z/ /O.EXB.KAPX.SC.Y.0054.000000T0000Z-170611T1500Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 325 AM EDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-LSZ321-322-110830- /O.CAN.KAPX.GL.W.0015.000000T0000Z-170611T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 325 AM EDT SUN JUN 11 2017 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. $$ LMZ323-111500- /O.EXT.KAPX.SC.Y.0054.000000T0000Z-170611T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 325 AM EDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-111500- /O.EXT.KAPX.SC.Y.0054.000000T0000Z-170611T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 325 AM EDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jun 9, 4:09 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 9, 4:09 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
409 PM EDT Fri Jun 9 2017
.NEAR TERM...(Tonight through Saturday)
Issued at 407 PM EDT Fri Jun 9 2017
...Showers and Thunderstorms Ending by the evening. ...
High Impact Weather Potential...None
Pattern Synopsis/Forecast...Small 500 mb shortwave trough is pushing
through the flow into N Lower and E Upper this afternoon and will
continue into Lake Huron by 03z. Latest HRRR is handling this pretty
well, maybe a little overdone, on qpf, but the general areas where
the convection is breaking out pretty good. As the shortwave moves
through, the drier air in the 700-500 mb layer (RH<20%) and around
850 mb (rh< 20% as well) clears things out. Saturday will remain dry
as the 500 mb ridge builds into the region and pushes the main
thunderstorm threats to the north of Lake Superior. This will allow
our temperatures to warm to the lower to mid 80s.
Primary Forecast Concerns...As this area of showers and
thunderstorms moves through the region, they could linger a little
longer than 00z, but the main idea is that they will die out as they
lose heating.
Temperatures Saturday could climb a little higher as the
temperatures mix to about the mid to upper 80s, but cloud cover from
convective debris across the lake, could affect the region so have
gone with the middle ground.
&&
.SHORT TERM...(Saturday night through Monday)
Issued at 407 PM EDT Fri Jun 9 2017
...Warmer, but periodic showers and thunderstorms...
High Impact Weather Potential...periodic thunderstorm chances...
marginal risk for severe storms.
Primary Forecast Concerns...Thunderstorm/severe weather potential
and temperatures through the weekend.
Pattern Synopsis/Forecast...Trough/Ridge/Trough pattern across the
CONUS this morning with a closed low off the PAC NW coast...ridging
and warm air through the plains into the Midwest and a departing
trough in New England. Upper level ridging/warm air will shift into
the Great Lakes region this weekend...although flatten a bit as PAC
NW trough migrates inland and short wave energy/surface low pressure
eject through the northern plains and far northern Great Lakes
region...along with a cold front that may settle into the northern
lakes region by Sunday. This has big implications for
temperatures...and our warming trend for northern Michigan may not
end up as robust as earlier advertised as temperatures may be
tempered by one or more convective systems/cloud cover/debris that
will develop along the periphery of the ridge and along the
front...not to mention the ultimate location of the front itself.
Saturday night into Sunday...Aforementioned short wave energy and
attending surface low will be sliding quickly through Ontario and
Quebec with a trailing cold front folding into northern Michigan
heading into Sunday. Convective development remains a possibility
in the upper Midwest Saturday night...and sliding through the
northern lakes into Sunday morning...with lingering cloud cover
draping across northern Michigan a possibility for Sunday. Of course
If that occurs...high temperatures for Sunday will be cooler than
previously advertised...perhaps much cooler. A lot of uncertainty
here, but plan is to beef up cloud cover and lower high temps for
Sunday. But again, much will depend on convective evolution and
where the boundary ends up.
Front remains draped across the northern lakes region...back to
another area of low pressure in the front range of the Rockies.
Another round of showers/storms may develop again in the upper
midwest late Sunday with pooling moisture/instability along the
boundary and where stronger low level flow will be focused...and
potentially sliding through the northern lakes region heading into
Monday. Again, much uncertainty surrounds this pattern (where stuff
will develop, where it goes)...like my inherited forecast with
showers/storms Sunday night into Monday and a slightly cooler/
cloudier forecast for Monday.
Severe weather possibilities...any convection that develops and
moves through the region through the weekend will have a fair amount
of instability and stronger mid level flow to work with and could
produce some strong-severe storms...as outlooked with the SPC Day 2
and Day 3 products.
&&
.LONG TERM...(Monday night through Friday)
Issued at 407 PM EDT Fri Jun 9 2017
The weather in the extended looks unsettled, to say the least.
Models show waves passing over the great lakes ahead of a more
robust low pressure system that will move through around Thursday.
Timing of this activity will be the forecast challenge ahead...as
guidance indicates at least chance pops in each period through
the extended. That said, I suspect we will lack the moisture for
such continuous activity and instead will see shots of showers and
even a few thunderstorms...with longer periods of rain free
conditions. Thursday looks like the best day for the most
widespread appreciable rainfall. Temperatures will run seasonal to
a touch above...with daytime highs generally in the 70s, to lower
80s.
Berger
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 131 PM EDT Fri Jun 9 2017
Drier, cooler air is pushing into the western part of the region,
this will begin to squash the convective clouds near MBL and TVC
and then PLN. APN may see a shower or so, but once we are past
00z, the shower threat should be done. Winds will be rather light
so some fog will be possible as well overnight. Winds will pick up
during the late morning. There may be some low level wind shear
for the afternoon into evening (after 18z) That will need to be
investigated over the next couple of forecast iterations.
&&
.MARINE...
Issued at 407 PM EDT Fri Jun 9 2017
Tonight through Sunday...Winds will gradually increase tonight and
into Saturday as the gradient tightens up winds look to ramp up to
small craft sustained winds, in all of the nearshore waters.
However, from Manistee to Grand Traverse Light am expecting the
gusts to be over Gale force as the coastal convergence and the
funneling of the Manitou Passage helps to accelerate wind speeds.
Saturday night, as the low to the north, that tightened the gradient
passes to the east, the gradient slackens winds will diminish.
Sunday, winds and waves will be light and under 2 feet as high
pressure passes through the region.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 10 AM Saturday to 6 AM EDT Sunday for
LHZ345>349.
LM...SMALL CRAFT ADVISORY from 10 AM Saturday to 6 AM EDT Sunday for
LMZ323-341-342.
GALE WARNING from 10 AM Saturday to 6 AM EDT Sunday for
LMZ344>346.
LS...SMALL CRAFT ADVISORY from 10 AM Saturday to 6 AM EDT Sunday for
LSZ321-322.
&&
NEAR TERM...JSL
SHORT TERM...TBA
LONG TERM...KAB
AVIATION...JSL
MARINE...JSLHazardous weather outlook, Jun 9, 3:30 AM EDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 330 AM EDT Fri Jun 9 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-100730- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 330 AM EDT Fri Jun 9 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Isolated thunderstorms are possible in northern lower Michigan this afternoon, generally south of M-72. Severe storms will not occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Saturday night, mainly across eastern Upper and the Tip of the Mitt. Some of the storms may be strong with damaging winds as the primary threat. Additional thunderstorms are possible at various times across all of northern Michigan Sunday afternoon through Wednesday night. Thunderstorms Sunday afternoon through Sunday night will have the potential to produce very heavy rainfall, and to also become severe with gusty winds and large hail as the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:33 AM EDT | Small Craft Advisory | APX | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.